Thunderstorm Wind, Rock
- When
- June 29, 2:40 AM CST
- Where
- Rock County, Luverne
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.667, -96.217
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 29, 12:53 AM CST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 153 AM CDT WED JUN 29 2005 .DISCUSSION... WL WRITE AN EARLY DISC IN CASE CONVECTION BREAKS OUT A BIT LATER. CURRENTLY...SOME TS HAS FIRED RIGHT ALONG I 90 BETWEEN KMHE AND KFSD. THIS IS ASSOCIATED WITH THE VERY STRONG H85 WMFNT LIFTING NWD AND ON THE NOSE OF THE H7 CAP. YESTERDAY THE NAM HAD PROGGED A VERY STRONG 50KT WIND AT 6 KM FOR RIGHT NOW...HOWEVER REALITY FM AREA RAOBS AND PROFILERS SHOW THE 6 KM WIND AT ONLY 15 TO 25 KTS. THIS GOES QUITE AWAYS IN EXPLAINING THE LACK OF UPPER FORCING IN KEEPING THE CONVECTION FM GETTING OUT OF CONTROL TONIGHT...AT LEAST SO FAR. AS TIME PROGRESSES OVER THE NEXT 6 HRS...A VERY STRONG H7 THERMAL RIDGE SHOOTS NWD INTO THIS FA...AFFECTING ALL AREAS IN THE FA EXCEPT OUR FAR N AND FAR E. WITH GOING CONVECTION IN WRN NEB...OPTED TO PUT IN CHC POPS OVER THE FAR WRN CWFA BETWEEN 11Z AND 14Z...WITH SLGT CHC POPS ACROSS OUR N WHERE THE CAP HAS THE LEAST AFFECT AND ALONG THE DEPARTING WMFNT. THIS AFTN...STRONG UPPER TROF AND ASSOCIATED CDFNT WL MOV EWD ACROSS THIS AREA. THE MAIN STORY HERE HAS BEEN A SLOWER MOVEMENT WITH THE SFC FNT. STRONG JET STREAK FOR THIS TIME OF YEAR AT THE BASE OF THE UPPER TROF WITH 40 TO 45 KT WINDS AT 6 KM PROGGED IN OUR WRN CWFA...AND 50 TO 60 KTS IN OUR ERN HALF...BOTH PER THE NAM. NOT SURE IF I TRUST THESE SPPEDS ATTM...BUT IT IS A STRONG UPPER TROF. IF THESE WINDS DO PAN OUT...DEFINITE SVR CHCS WL BE IN THE OFFING OVR THE ERN CWFA THIS AFTN...LINGERING IN THE FAR E EARLY THIS EVENING WITH DEEP LYR DIR SHEAR AND STRONG INSTABILITY. WAVE QUICKLY EXITS AFTER EVENING TONIGHT. NW FLOW BOTH ALOFT AND AT THE SFC TAKES OVER ON THU WITH BREEZY CONDS AND WL MIXED AIR. NAM CONTS TO SHOW HIGH LVLS OF H85 RH ON THU OVER MUCH OF OUR N AND ERN PTNS OF THE FA ASSOCIATED WITH CAA STRATOCU. NEXT WX FEATURE TO LOOK AT IS LATE FRI NIGHT...WITH RETURN FLOW BEGINNING ALONG WITH STRONG H85 WAA THRU THE WRN HALF OF THE FA. H7-H5 LAPSE RATES ARE BEGINNING TO STEEPEN UP SOMEWHAT...SO KEPT CHCS OF TS GOING THRU THE WRN HALF OF THE FA AFTER MIDNIGHT. HAVE NOT LOOKED CLOSELY AT TEMPS YET...BUT QUICK GLANCE AT THE H85 TEMPS EARLIER ON THE MODELS WL GIVE NO MAJOR CHANGES TO GOING FCST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1137 AM CDT TUE JUN 28 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1137 AM CDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... DEEP LAYER SHEAR AND INSTABILITY WILL MEAN A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO THE EARLY OVERNIGHT HOURS WEST OF A BROOKINGS TO YANKTON LINE...WITH A PRIMARY CONCERN FOR DAMAGING WIND GUSTS UP TO 80 MPH. ISOLATED THUNDERSTORMS ARE EXPECTED TO POP BY VERY LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL SOUTH DAKOTA INTO NORTH CENTRAL NEBRASKA. THESE STORMS WILL INITIATE AS ISOLATED CELLS...CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS TOWARD SUNSET IN AREAS FROM CHAMBERLAIN...TO YANKTON...AGAIN WITH A THREAT FOR HAIL TO 2 INCHES IN DIAMETER...AS WELL AS WIND GUSTS TO 65 MPH AND A THREAT FOR TORNADOES. THESE CELLS WILL GRADUALLY CONGEAL AS DYNAMIC FORCING INCREASES THIS EVENING...EVOLVING INTO SUPERCELLS WITH BOWING SEGMENTS...AND EVENTUALLY A LARGE SCALE BOW ECHO MOVING FROM WEST SOUTHWEST TO EAST NORTHEAST THROUGH EASTERN SOUTH DAKOTA. WIND SPEEDS COULD BE IN EXCESS OF 80 MPH. FARTHER TO THE SOUTHEAST...THE SEVERE THREAT IS LESSER...WITH ISOLATED NICKEL TO QUARTER SIZE HAIL AND WINDS GUSTS TO AROUND 60 MPH THE PRIMARY THREAT ACROSS FAR SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA...AND NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IN THE WAKE OF OVERNIGHT CONVECTION...CONDITIONS WILL QUIET DOWN DURING THE MORNING HOURS. BY EARLY TO MID AFTERNOON...ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP ALONG A LINE FROM MARSHALL MINNESOTA TO SIOUX CITY IOWA. THESE STORMS WILL INCREASE A BIT IN COVERAGE BY EARLY EVENING AS IT EXITS EARLY EVENING FROM WINDOM MINNESOTA TO STORM LAKE IOWA. HAIL TO QUARTER SIZE AND WIND GUSTS TO 70 MPH ARE THE PRIMARY THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 7 PM THROUGH MIDNIGHT IN SOUTH CENTRAL SOUTH DAKOTA...AND BETWEEN 10 PH AND 3 AM OVER MUCH OF SOUTHEAST SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1006 PM CDT TUE JUN 28 2005 SDZ038-050-052-053-057>060-063>065-068-290330- AURORA-BEADLE-BON HOMME-BRULE-CHARLES MIX-DAVISON-DOUGLAS-GREGORY- HANSON-HUTCHINSON-JERAULD-SANBORN- 1006 PM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 549 HAS BEEN CANCELLED... ALTHOUGH THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEASTERN SOUTH DAKOTA...WIDESPREAD SEVERE WEATHER IS NO LONGER EXPECTED. THEREFORE...SEVERE THUNDERSTORM WATCH 549 HAS BEEN CANCELLED FOR PORTIONS OF SOUTHEAST SOUTH DAKOTA. IN SOUTHEAST SOUTH DAKOTA THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE WATCH... BEADLE...JERAULD...SANBORN...BRULE...AURORA...DAVISON...HANSON... GREGORY...CHARLES MIX...DOUGLAS...HUTCHINSON...BON HOMME. BT
The Sioux Falls radar (KFSD), 42 km away, was scanning. The volume nearest the first event began at 08:39 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458375, 5458376.